Learning About Allergies and Asthma Learning About Allergies and Asthma


About Me

Learning About Allergies and Asthma

Hello, my name is Rodney Turner. Welcome to my website about allergies and asthma. As a kid, I could not go through the spring months without suffering from back to back asthma attacks. The asthma attacks usually started when my pollen allergies flared up. As doctors linked these two conditions, I was given medication to better control my attacks and improve my health. On this site, I will explore the link between allergies and asthma, plus talk about the treatments available for both of these conditions. Please feel free to visit my site daily to arm yourself with the knowledge you need to overcome allergies and asthma. Thanks.

Categories

Latest Posts

Why It's Important to Have a Medical Technology Assessment Done in Your Healthcare Facility
9 March 2022

If you're involved in healthcare, then you probabl

Reasons To Consider A Direct Primary Care Network Instead Of Traditional Health Insurance
9 March 2022

Are you unsatisfied with your current health insur

A Substance Abuse Treatment Plan For Someone Who Is Alcohol Dependent
10 February 2022

Addiction is tied to the brain's reward system. Th

3 Benefits Of A Virtual Psychiatrist For Your Anxiety
13 January 2022

With more and more people turning to online treatm

Three Water-Based Group Exercise Classes To Try
7 December 2021

If you enjoy the camaraderie, encouragement, and s

How To Help A Loved One Who May Be Experiencing An Opiate Overdose

If you have a family member who has developed an opioid addiction, then you should be aware of the possibility of an overdose. Thousands of people die each and every year from accidental opioid overdoses. To help protect your loved one from self-harm, consider the following information and tips.

Understand The Signs of an Overdose

One of the best ways to ensure that your loved one gets the help they need in terms of substance abuse treatment and emergency care is to identify the signs of an opiate overdose. You want to know the signs of usage first and how they differ from an overdose. Use signs include slurred speech, dilated pupils, nodding off or falling asleep, and itching skin. Slow speech and movements are used signs too, and your loved one may also not respond to stimuli unless it is loud or consistent. 

When it comes to an overdose, your family member may not respond to stimuli at all and you may merely hear moaning or grunting sounds when you shake or yell at them. They may be unconscious at this time with blue or purple-tinted skin. The heart rate and breathing rate may be extremely slow as well and sometimes the heartbeat is erratic if you feel the pulse. Your loved one may also seem as though they are snoring, but these sounds may actually be choking noises.

If any of these signs are noted, then it is best to call 911 immediately. The operator will give you instructions on how to stimulate your loved one to help encourage breathing while emergency services are on their way. A sternal rub with the knuckles may be necessary and you may also provide rescue breaths.

Purchase A Naloxone Spray

Naloxone is a medication that is used often to stop an overdose. Specifically, it keeps the opiate medication from binding to receptor sites within the body and the overdosing individual will become aware and conscious almost immediately. Medical professionals do carry the medicine with them to administer to any person who is suspected of an overdose. And, you can actually purchase the spray as an individual as well. 

Purchase a naloxone nasal spray from your local pharmacist and keep the spray in your purse or bag. If you think your loved one is experiencing an overdose, insert the white end of the nasal spray applicator into the right nostril. Press on the plunger to release half the medication into the nasal cavity. Switch the applicator to the other nostril and release the other half of the medication. Call 911 afterward.